MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 4-LUMEN 8.5FR X 20CM; CATHETER, PERCUTANEOUS
Model Number IPN918561
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one guidewire, an arrow advancer, and one 18-ga introducer needle for analysis.Definite signs of use are observed.Visual analysis of the guidewire confirmed that it was unraveled from the middle and the distal end of the core wire separated from the weld.The guidewire was lodged inside the needle cannula, and major resistance was met when separating both components.The guidewire contained kinks and bends along the body.The distal j-bend was misshapen, and microscopic examination revealed that the proximal weld was full and spherical.The kink in the guidewire was measured at 296mm and 424mm from the proximal end.The unraveling of the coil wire was observed to start from approximately 370mm from the proximal end.The overall length of the guidewire core wire measured 597mm , which is within the specification limits of 596mm - 604mm per the guidewire product drawing.The outer diameter of the guidewire measured 0.80mm, which is within the specification limits of 0.788mm - 0.826mm per the guidewire product drawing.The length of the introducer needle measured 2 3/4", which is within the specification limits of 2.732" - 2.792" per the needle cannula product drawing.The outer diameter of the needle measured 0.0500", which is within the specification limits of 0.0495" - 0.0505" per the needle cannula product drawing.The inner diameter of the needle measured 0.042", which is also within the specification limits of 0.041" - 0.043" per the needle cannula product drawing.A long pin gage was inserted through the bevel end of the needle to dislodge the guidewire from the needle cannula.A build-up of biological material was present, which was likely the cause of resistance.A lab inventory guidewire was used to test the introducer needle per ifu statement , "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." no resistance was encountered.Functional inspection of the guidewire could not be performed due to the damage.A manual tug test confirmed that the proximal weld was secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire or tissue dilator as this can lead to vessel perforation, bleeding, or component damage".The ifu also states , "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished , radiographic visualization should be obtained and further consultation requested." the ifu also states , "warning: do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire." the customer report of the guidewire getting stuck in the needle was confirmed by investigation of the returned sample.Arrow guidewires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guidewire kinking.Guidewire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "during insertion the guide got stuck in the puncture needle, it was impossible to move the guide, neither advance or remove.The consequence was a slight hematoma.Another device was inserted." additional information received from the customer states "the guide was damaged during insertion.We had to pull hard to loosen it and unstuck it.As a result, a hematoma appeared at the puncture site, making it impossible to insert the central line there.Another puncture site with another catheter was used, with success.The patient was discharged home.Clinical monitoring of hematoma".There was no medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW CVC SET: 4-LUMEN 8.5FR X 20CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21773452
Report Number3006425876-2025-00390
Device Sequence Number21244510
Product Code DQY
UDI-Device Identifier10801902029291
UDI-Public(01)10801902029291(11)240710(17)281130(10)71F24F0636(21)
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918561
Device Catalogue NumberCV-15854
Device Lot Number71F24F0636
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED
Patient SexUnknown